Nebraska, 2004

Damaging Wind in Nebraska, June 26, 2004

June 26, 2004 · NWS CYS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$45,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 26, 1:15 PM MST, 3 hours earlier.

Area forecast discussion, Jun 26, 1:15 PM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT SAT JUN 26 2004

.SHORT TERM...NORTHWEST FLOW WILL CONTINUE ALOFT OVER THE CWA
TONIGHT AND SUNDAY WITH UPPER RIDGE TO WEST OF AREA.  A WEAK CDFNT
WL MOVE ACROSS THE CWA FROM THE NORTH SUNDAY AFTERNOON...AND WINDS
WILL SHIFT TO THE NORTHEAST TO EAST ACROSS THE AREA...AS SURFACE
HIGH MOVES INTO EASTERN MT.  SOME LOW AND MID LEVEL MOISTURE WILL BE
PRESENT OVER THE AREA THROUGH SUNDAY EVENING.  LIS WILL BE FROM 0 TO
-2 ACROSS THE AREA THIS EVENING...AND AROUND -1 ON SUNDAY AFTERNOON.
CAPE VALUES REMAIN ON THE LOW SIDE THIS EVENING AND AGAIN SUNDAY
AFTERNOON.  WILL MENTION SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
THE AREA THIS EVENING AND AGAIN FOR SUNDAY AFTERNOON.  POTENTIAL FOR
SEVERE STORMS IS LOW...BUT THE STRONGEST STORMS WILL PRODUCE HEAVY
RAIN AND SOME SMALL HAIL.

.LONG TERM...MORE OF THE SAME FOR SUNDAY NIGHT WITH NORTHWEST FLOW
ALOFT AND MOIST UPSLOPE ENTRENCHED. ETA FORECASTING A LARGE AREA OF
PRECIP OVER A TENTH OF AN INCH OVER THE EASTERN HALF OF THE FORECAST
AREA. AS SHOWER ACTIVITY DIES DOWN TOWARDS MONDAY MORNING...FOG IS
LIKELY TO FORM ALONG THE I-25 CORRIDOR SOUTH OF DOUGLAS. ANOTHER
ROUND OF AFTERNOON CONVECTION WILL TAKE PLACE MONDAY AND TUESDAY.
RIDGING DEVELOPS OVER THE AREA WEDNESDAY WHICH WILL LEAD TO WARMER
AND DRIER CONDITIONS FOR THE REST OF THE WEEK. BUT ISOLATED
AFTERNOON SHOWERS ARE STILL POSSIBLE THROUGH FRIDAY.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

KMD/POMEROY
Hazardous weather outlook, Jun 26, 8:32 AM MST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
932 AM MDT SAT JUN 26 2004

NEZ001>003-019>021-054-055-WYZ059>070-271130-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON-
NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
932 AM MDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS MUCH OF THE AREA THIS
AFTERNOON AND EVENING.  A FEW OF THE STORMS MAY BECOME STRONG ENOUGH
TO PRODUCE GUSTY WINDS TO 50 MPH...BRIEF HEAVY RAIN AND PERHAPS SOME
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE JUST
ABOUT EACH DAY DURING THE PERIOD.  A FEW OF THE STORMS MAY BECOME
QUITE STRONG...MAINLY FROM SUNDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KMD

The radar

The Cheyenne radar (KCYS), 97 km away, was scanning. The volume nearest the first event began at 23:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kimball

When
June 26, 4:15 PM MST to 4:17 PM MST
Where
Kimball County, 1 mi SE of Kimball
Measured
70 kt (81 mph) estimated gust
Property damage
$45,000
Reported by
EMERGENCY MANAGER
Coordinates
41.217, -103.650

Microburst wind gusts damaged trailers in mobile home park.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420121.